Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2005, 12:42 AM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 12:42 AM CDT (05:42 UTC)
- Expired
- Jun 30, 2005, 1:35 AM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 133 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 300542 SVRMKX WIC049-065-300630- /O.NEW.KMKX.SV.W.0099.050630T0542Z-050630T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1242 AM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 130 AM CDT * AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS LOCATED ALONG A LINE EXTENDING FROM 28 MILES WEST OF BELMONT TO 24 MILES SOUTH OF BENTON...MOVING NORTHEAST AT 70 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BENTON AROUND 1250 AM CDT... SHULLSBURG AROUND 1255 AM CDT... DARLINGTON AROUND 100 AM CDT... MINERAL POINT AROUND 105 AM CDT... DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4307 9042 4251 9040 4253 8984 4318 8984 $$ REM
3 follow-up statements
000 WWUS53 KMKX 300559 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 AM CDT THU JUN 30 2005 WIC049-065-300630- /O.CON.KMKX.SV.W.0099.000000T0000Z-050630T0630Z/ IOWA-LAFAYETTE- 1257 AM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR LAFAYETTE AND IOWA COUNTIES... AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF FENNIMORE TO 8 MILES NORTHEAST OF GALENA...MOVING NORTHEAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MINERAL POINT...AND DARLINGTON BY 105 AM CDT... SOUTH WAYNE...DODGEVILLE BY 110 AM CDT... WOODFORD...RIDGEWAY AND HOLLANDALE BY 115 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHEASTERN WISCONSIN. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL WISCONSIN. LAT...LON 4307 9042 4251 9040 4253 8984 4318 8984 $$ HENTZ
000 WWUS53 KMKX 300615 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 113 AM CDT THU JUN 30 2005 WIC049-065-300630- /O.CON.KMKX.SV.W.0099.000000T0000Z-050630T0630Z/ IOWA-LAFAYETTE- 113 AM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR LAFAYETTE AND IOWA COUNTIES... AT 110 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF DODGEVILLE TO 12 MILES SOUTHEAST OF DARLINGTON...MOVING NORTHEAST AT 60 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ARGYLE...BLANCHARDVILLE AND BARNEVELD BY 120 AM CDT... ARENA BY 125 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4307 9042 4251 9040 4253 8984 4318 8984 $$ HENTZ
000 WWUS53 KMKX 300635 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 134 AM CDT THU JUN 30 2005 WIC049-065-300644- /O.EXP.KMKX.SV.W.0099.000000T0000Z-050630T0630Z/ IOWA-LAFAYETTE- 134 AM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES EXPIRED AT 130 AM CDT... THUNDERSTORMS WERE STILL OCCURRING OVER LAFAYETTE AND IOWA COUNTIES..BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...PRODUCING WINDS GUSTING TO 40 MPH AND BRIEF HEAVY RAINS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHEAST AND SOUTH CENTRAL WISCONSIN. LAT...LON 4307 9042 4251 9040 4253 8984 4318 8984 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:29 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 29, 2:29 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 229 PM CDT WED JUN 29 2005 .DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER AND PRECIPITATION CHANCES TONIGHT. .IN THE SHORT TERM... MODELS...TO VARYING DEGREE...BRING STRONG UPPER TROF ACROSS MN AND WI NEXT 24-36 HOURS. FROM THE SURFACE LOW OVER THE DAKOTAS...A WARM FRONT STRETCHES TO NORTHERN IL. TSTMS ALREADY FIRING ALONG THIS FRONT OVER NORTHEAST IL. AS WARM FRONT MOVES NORTHWARD THIS EVENING...WOULD EXPECT SOME TSTMS ALONG IT...SO BETWEEN 03Z AND 06Z HAVE GONE LIKELY WITH THE TSTMS. LOW LEVEL SHEAR MAY SUPPORT SOME SUPERCELLS...RUC MODEL HAS DECENT HODOGRAPH THAT SUPPORTS SUPERCELLS. MODELS DO TEND TO WASH WARM FRONT OUT AS IT MOVES NORTHWARD...SO THIS IMPLIES THAT DIRECTIONAL SHEAR WILL NOT BE SO GREAT ALONG/NEAR WARM FRONT...WITH LESSER CHANCES FOR SUPERCELLS AND POSSIBLE TORNADOES. WE/LL HAVE TO WAIT AND SEE WHAT HAPPENS. LATER TONIGHT...STRONG 40-50 KT LLJ PROGGED TO DRIFT TO MO/IL/WI AREA...WHICH WHEN COUPLED WITH SHORT WAVE ALOFT/DYNAMICS...WILL SUPPORT CLUSTERS OF STORMS/SOME SUPERCELLS. THIS ACTIVITY SHOULD MERGE INTO A LINEAR MCS WITH UNIDIRECTIONAL SHEAR PROFILES SUPPORTING A DAMAGING WIND THREAT...AS MENTIONED IN PREVIOUS DISCUSSION. THIS SQUALL LINE WILL BE AHEAD OF COLD FRONT. SINCE ALL MODELS PRETTY MUCH GIVING VARYING AMOUNTS OF PCPN...DECIDED TO GO WITH 80 POPS... IN THE FORM OF PERIODS OF...FOR LATE TONIGHT. COLD FRONT NOT PROGGED TO MOVE OUT OF SOUTHERN WI UNTIL THURSDAY MORNING..AFTER DAYBREAK...DEPENDING ON HOW ONE READS THE MAPS. WILL HAVE CHANCE OF TSTMS CONTINUING INTO THURSDAY MORNING HOURS TO PAY RESPECT. PROGGED DRY SLOT FOR THURSDAY OVER WI WILL LEAD TO GOOD MIXING. THE ASSOCIATED SUBSIDENCE FOR AFTERNOON HOURS WILL HELP CAP OUT THE ATMOSPHERE TO PREVENT CONTINUING CHANCES OF SHOWERS. LOOKS LIKE NICE WEATHER FOR SATURDAY INTO SUNDAY AS HIGH PRESSURE MOVES ACROSS GREAT LAKES REGION. NEXT ROUND FOR SUNDAY NIGHT WITH NEXT SYSTEM. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && KAPELA
Hazardous weather outlook, Jun 29, 8:45 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT WED JUN 29 2005 WIZ046-047-051-052-056>060-062>072-301100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 845 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH THE POSSIBILITY OF AN ISOLATED TORNADO WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM TEMPERATURES WILL KEEP THE HEAT INDEX TO NEAR 90 THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY THURSDAY MAINLY IN THE FAR EAST. DAMAGING WINDS WILL BE THE PRIMARY THREAT. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-301100- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 845 PM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE WINDS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE DAY THURSDAY. THE MAIN THREAT WILL BE WINDS OVER 50 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND INDEPENDENCE DAY. SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT FOR WINDS OF AROUND 25 KNOTS OR MORE...AND ROUGH WATERS. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ NJ
In the hours before
Special weather statement, Jun 30, 12:37 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1237 AM CDT THU JUN 30 2005 WIZ046-047-051-052-056>060-062>072-300610- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1237 AM CDT THU JUN 30 2005 ...SEVERE WEATHER WATCH IN EFFECT UNTIL 5 AM CDT... SEVERE THUNDERSTORM WATCH 559...WHICH COVERS WESTERN PORTIONS OF SOUTH CENTRAL WISCONSIN...IS IN EFFECT UNTIL 5 AM CDT. CLUSTERS OF THUNDERSTORMS FROM THE WISCONSIN DELLS AREA EXTENDING TOWARDS THE SOUTHWEST TO JONES COUNTY...IOWA...WILL REACH THE MADISON AREA BY 100 AM CDT. THESE THUNDERSTORMS MAY PRODUCE WINDS OVER 50 MILES PER HOUR AND CREATE SMALL SIZED HAIL...ESPECIALLY NORTH AND NORTHWEST OF MADISON. PJS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 64 min |
| Jun 30, 12:18 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 44 min |
| Jun 30, 12:52 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake | 41 min |
| Jun 30, 2:42 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 36 min |
| Jun 30, 2:51 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 41 min |
| Jun 30, 4:01 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 21 min |
| Jun 30, 4:08 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 40 min |
| Jun 30, 4:35 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 27 min |
| Jun 30, 4:47 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 25 min |
| Jun 30, 4:48 AM CDT | Special Marine Warning | MKX | 87 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.